TUE granted.thehog said:Corticosteroids!! Need a TUE for that.
Question. In theory. Could you have the disease and ride a GT with it?
In theory you can ride a GT with it, but the stress on your immune system will most likely make the disease flare up.
But if you look at the symptoms of Bilharzia, which symptoms are not likely to occur in a GT rider
- Body aches? Check
- Headache? Check
- Rash? As in heat-rash covered in Lycra? Sure!
- Abdominal pain? Of course! Try living on gels and energy.drink for three weeks!
- Cough? Sure
- Shortness of breath? Most definitely
- Lesions on the perianal area? De rigeur for any GT rider I'd say.
- Mental status changes? Well, you're in a constantly changing environment every day for three weeks, in a very demanding setting, where your body is under attack every day and you risk severe bodily injury or even death. Strange if they're not borderline psychotic for that reason alone.
Now, blood in the stools or urine would make most people understand there's something wrong. Certainly in urine. I don't inspect my stools very much myself; they're usually covered in plenty of bog-roll when they're flushed. But otoh blood in the urine is only seen in some, not all patients with bilharzia.